MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430496
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a severely calcified lesion (75 percent stenosis degree) a severely tortuous part of the proximal right vertebral artery.After pre-dilatation, the pulsar-18 was delivered to the lesion and released, but the distal area of the stent was twisted and shortened around 1 cm.A balloon was used to inflate the twisted area, but the stent structure was damaged.Another stent was implanted to cover the damaged area and the vessel was improved.The patient was stable.
 
Additional Manufacturer Narrative
Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, a video taken from the angiogram was reviewed.The video provided shows three released stents in the sfa.At the middle stent, geometric distortions of the stent structure are recognizable.The inhomogeneous radiopacity at the distal end of the stent may be suggestive of focal stent compression or elongation.Unfortunately, the quality of the video is rather poor.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 5/200/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21764141
Report Number1028232-2025-01636
Device Sequence Number21001855
Product Code NIP
UDI-Device Identifier07640130446946
UDI-Public(01)07640130446946(17)2705
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number430496
Device Catalogue Number430496
Device Lot Number04243891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown